MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -16; WIRE, GUIDE, CATHETER
Model Number 81720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of the guidewire broke and remained inside the patient.The 80% stenosed target lesion was located in the very tortuous and severely calcified liver.A 200x25cm angled fathom -16 guidewire was selected for use in an embolisation procedure to stop bleeding.During procedure, it was noted that the tip of the wire came off.Strong attempt were made to remove the fractured tip without success.However, the rest of the wire was retrieved from the patient's body.The bleeding then seemed to have stopped, thus the procedure was abandoned.No further patient complications were reported and the patient was fine.

Brand Name
FATHOM -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8604884
Report Number2134265-2019-05172
Device Sequence Number2349346
Product Code DQX
UDI-Device Identifier08714729961123
UDI-Public08714729961123
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2021
Device Model Number81720
Device Catalogue Number81720
Device Lot Number0022763500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;